A characterization of utilitarianism without the transitivity axiom
Vincenzo Denicolo' ()
Social Choice and Welfare, 1999, vol. 16, issue 2, 273-278
Abstract:
We show that d'Aspremont and Gevers' (1977) characterization of utilitarianism can be strengthened by dropping the condition of transitivity of the social preference relation while slightly strengthening the Anonymity condition. The Anonymity condition we use is weaker, however, than the combination of transitivity and d'Aspremont and Gevers' Anonymity condition.
Date: 1999-01-28
Note: Received: 24 January 1996/Accepted: 1 December 1997
References: Add references at CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://link.springer.de/link/service/journals/00355/papers/9016002/90160273.pdf (application/pdf)
Access to the full text of the articles in this series is restricted
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:sochwe:v:16:y:1999:i:2:p:273-278
Ordering information: This journal article can be ordered from
http://www.springer. ... c+theory/journal/355
Access Statistics for this article
Social Choice and Welfare is currently edited by Bhaskar Dutta, Marc Fleurbaey, Elizabeth Maggie Penn and Clemens Puppe
More articles in Social Choice and Welfare from Springer, The Society for Social Choice and Welfare Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().